Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Charleston, SC

June 18, 2013Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 18, 2013, 2:39 AM EDT for Charleston County, South Carolina. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 2:39 AM EDT (06:39 UTC)
Expired
Jun 18, 2013, 6:45 AM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:07 AM EDTFLASH FLOOD1 Nnw Charleston, SCHUGER STREET AND KING STREET FLOODED NORTH OF HIGHWAY 17 AND IMPASSABLE.
Jun 18, 3:32 AM EDTFLASH FLOOD1 Nw Charleston, SCCARS STALLED IN FLOOD WATERS ON RUTLEDGE AVE.
Jun 18, 3:32 AM EDTFLASH FLOOD1 Nw Charleston, SCPRESIDENT STREET FLOODED AND IMPASSABLE.
Jun 18, 4:35 AM EDTFLASH FLOODCharleston, SCTHE CHARLESTON POLICE DEPARTMENT HAS CLOSED THE FOLLOWING ROADS DUE TO FLASH FLOODING...PORTION OF RUTLEDGE... SHEPPARD... HUGER... DINGLE... BENSON... FRANCIS... CONGRESS... FISHBURNE... CALHOUN... PRESIDENT... LINE...
Jun 18, 6:14 AM EDTFLASH FLOODCharleston, SCCHARLESTON CITY POLICE DEPARTMENT REPORTS THE FOLLOWING ROADS ARE CLOSED... PORTIONS OF ASHLEY AVENUE... FISHBOURNE... PRESIDENT AND LINE. EARLIER CLOSED ROADWAYS HAVE BEEN REOPENED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WGUS52 KCHS 180639
FFWCHS
SCC019-180845-
/O.NEW.KCHS.FF.W.0008.130618T0639Z-130618T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
239 AM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 AM EDT

* AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THUNDERSTORMS
  WITH TORRENTIAL RAINFALL MOVING ACROSS DOWNTOWN CHARLESTON. RAINFALL
  AMOUNTS UP TO 2 INCHES COULD FALL THROUGH 445 AM...WHICH COMBINED
  WITH HIGH TIDE...WILL LEADING TO AREAS OF FLASH FLOODING THROUGHOUT
  DOWNTOWN CHARLESTON.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  DOWNTOWN CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
      3282 7996 3283 7994 3281 7993 3282 7992
      3280 7992 3278 7992 3279 7991

$$
5 follow-up statements
531 
WGUS72 KCHS 180714
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 AM EDT TUE JUN 18 2013

SCC019-180845-
/O.CON.KCHS.FF.W.0008.000000T0000Z-130618T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
314 AM EDT TUE JUN 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
CENTRAL CHARLESTON COUNTY...

AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING ACROSS
DOWNTOWN CHARLESTON. RADAR AND SPOTTER REPORTS INDICATE AS MUCH
AS 2 INCHES OF RAIN HAS FALLEN IN THE DOWNTOWN AREA WITHIN THE LAST
45 MINUTES. FLASH FLOODING HAS ALREADY BEEN REPORTED ON PORTIONS
OF KING AND HUGER STREETS...NORTH OF THE CROSSTOWN. OTHER STREETS
ARE LIKELY FLOODED AS WELL.

ALTHOUGH RAINFALL WILL CONTINUE TO DIMINISH...IT WILL TAKE SOME
TIME FOR FLOOD WATERS TO RECEDE WITH HIGH TIDE IN PROGRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
      3282 7996 3283 7994 3281 7993 3282 7992
      3280 7992 3278 7992 3279 7991

$$
180 
WGUS72 KCHS 180823
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 AM EDT TUE JUN 18 2013

SCC019-180845-
/O.CON.KCHS.FF.W.0008.000000T0000Z-130618T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
423 AM EDT TUE JUN 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
CENTRAL CHARLESTON COUNTY...
...FLASH FLOODING CONTINUES IN PORTIONS OF DOWNTOWN CHARLESTON...

AT 423 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
RAIN HAD GENERALLY ENDED IN THE DOWNTOWN CHARLESTON AREA. HOWEVER...
LAW ENFORCEMENT AND THE BROADCAST MEDIA INDICATE FLOOD WATERS
CONTINUE TO IMPACT SOME AREAS. CARS HAVE RECENTLY BEEN REPORTED
TO BE STALLED OUT IN FLOOD WATERS ON RUTLEDGE AVENUE AND 
PORTIONS OF KING...PRESIDENT AND HUGER STREETS REMAIN FLOODED.
OTHER STREETS ARE LIKELY FLOODED AND MAY BE CLOSED BY LOCAL
LAW OFFICIALS AT ANY TIME.

HIGH TIDE AS PASSED IN THE CHARLESTON HARBOR...SO CONDITIONS
WILL SLOWLY IMPROVE ACROSS THE DOWNTOWN CHARLESTON AREA AS 
DRAINAGE CAPABILITIES IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
      3282 7996 3283 7994 3281 7993 3282 7992
      3280 7992 3278 7992 3279 7991

$$
017 
WGUS52 KCHS 180840
FFWCHS
SCC019-181045-
/O.EXT.KCHS.FF.W.0008.000000T0000Z-130618T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
440 AM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 AM EDT

* AT 433 AM EDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT MANY
  ROADS THROUGHOUT THE DOWNTOWN CHARLESTON AREA REMAIN FLOODED.
  THE FLASH FLOOD WARNING HAS THEREFORE BEEN EXTENDED UNTIL 
  645 AM. NOW THAT HIGH TIDE HAS PASSED IN THE CHARLESTON HARBOR...
  CONDITIONS WILL SLOWLY IMPROVE ACROSS THE DOWNTOWN AREA
  AS DRAINAGE CAPABILITIES IMPROVE.

  THE CHARLESTON POLICE DEPARTMENT HAS CLOSED THE FOLLOWING ROADS...
  PORTIONS OF RUTLEDGE...SHEPPARD...HUGER...DINGLE...BENSON...
  FRANCIS...CONGRESS...FISHBURNE...CALHOUN...PRESIDENT...
  LINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
      3282 7996 3283 7994 3281 7993 3282 7992
      3280 7992 3278 7992 3279 7991

$$
078 
WGUS72 KCHS 181019
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 AM EDT TUE JUN 18 2013

SCC019-181045-
/O.CON.KCHS.FF.W.0008.000000T0000Z-130618T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
619 AM EDT TUE JUN 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
CENTRAL CHARLESTON COUNTY...

AT 620 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
CONDITIONS CONTINUE TO IMPROVE IN THE DOWNTOWN CHARLESTON AREA
AS FLOOD WATERS RECEDE.

THE CHARLESTON POLICE DEPARTMENT REPORTED THE FOLLOWING ROADS WERE 
STILL CLOSED DUE TO FLASH FLOODING AS OF 615 AM EDT...PORTIONS OF 
FISHBURNE...LINE...PRESIDENT AND ASHLEY AVENUE. 

ALL OTHER ROADWAYS THAT WERE CLOSED EARLIER THIS MORNING HAVE BEEN 
REOPENED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
      3282 7996 3283 7994 3281 7993 3282 7992
      3280 7992 3278 7992 3279 7991

$$
431 
WGUS72 KCHS 181038
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 AM EDT TUE JUN 18 2013

SCC019-181048-
/O.EXP.KCHS.FF.W.0008.000000T0000Z-130618T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
638 AM EDT TUE JUN 18 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM EDT FOR FOR CENTRAL
CHARLESTON COUNTY...

CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE DOWNTOWN CHARLESTON 
AREA. MOST ROADWAYS THAT WERE CLOSED EARLIER DUE TO FLASH FLOODING 
HAVE BEEN REOPENED. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY 
THIS AFTERNOON.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
      3282 7996 3283 7994 3281 7993 3282 7992
      3280 7992 3278 7992 3279 7991

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 1:32 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 18, 1:32 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
132 AM EDT TUE JUN 18 2013

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO RETREAT FARTHER INTO THE ATLANTIC
EARLY THIS WEEK. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
TUESDAY...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND
THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLUSTERS OF SHOWERS/TSTMS ARE APPROACHING THE CHARLESTON TRI-
COUNTY AREA FROM THE SW AND WILL IMPACT MUCH OF THE METRO AREA
THROUGH 3 AM. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORM. MODIFIED POPS TO
MATCH GOING TRENDS. THE BULK OF THE RAINFALL SHOULD MOVE OUT OF
THE LOCAL FORECAST AREA BY 5 AM OR SO...BUT A RISK FOR MEASURABLE
RAINFALL WILL LINGER THROUGH SUNRISE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...SFC HIGH PRESSURE WILL GRADUALLY BREAK DOWN EARLY AS A SFC
LOW TRACKS OVER THE TENNESSEE VALLEY AND TO THE MID ATLANTIC STATES.
SOUTHWEST FLOW AHEAD OF THE SFC LOW WILL LIKELY CONTRIBUTE TO
INCREASING LOW LVL MOISTURE OVER THE SOUTHEAST WHILE A SERIES OF H5
SHORTWAVES BEGIN TO SWING AROUND THE SOUTHERN PERIPHERY OF A BROAD
MID LVL TROUGH CENTERED NORTHEAST OF THE GREAT LAKES. CHANCES OF
SHOWERS/THUNDERSTORMS SHOULD INCREASE IN COVERAGE DURING THE
AFTERNOON AS TEMPS WARM INTO THE MID/UPPER 80S...ESPECIALLY FOR
INLAND LOCATIONS. GIVEN SFC DEWPTS IN THE LOW 70S...PWATS NEAR 2.0
INCHES...AND WEAK MID/UPPER LVL FLOW...EXPECT PULSE TYPE
THUNDERSTORMS CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY
RAINFALL. SHOWER/THUNDERSTORM ACTIVITY SHOULD CONTINUE THROUGH THE
OVERNIGHT PERIOD AS A SFC COLD FRONT APPROACHES FROM THE
WEST/NORTHWEST LATE. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE
LOW/MID 70S.

WEDNESDAY AND THURSDAY...A SFC COLD FRONT WILL SLOWLY SHIFT OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WEDNESDAY MORNING
BEFORE GRADUALLY STALLING OVER OR JUST SOUTH OF THE REGION ON
THURSDAY. AS THIS OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL
FORCING SHOULD FAVOR A PERIOD OF SHOWERS/THUNDERSTORMS EARLY
WEDNESDAY WITH COLD FROPA BEFORE ACTIVITY SHIFTS SOUTH OVER GEORGIA
ZONES ON THURSDAY. SHOWERS/THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
GIVEN THE AMOUNT OF MOISTURE AND WEAK WINDS IN PLACE. GREATEST
COVERAGE OF ACTIVITY WILL LIKELY BE ALONG OR NEAR THE FRONT
WEDNESDAY MORNING...WITH A 40-60 PERCENT CHANCE OF PRECIPITATION. BY
THURSDAY...CHANCES OF PRECIP SHOULD BEGIN TO DECLINE OVER SC ZONES
WHILE THE FRONT STALLS AND WEAKENS SOUTH OF INTERSTATE 16 IN
GEORGIA. HAVE MAINTAINED 30-40 POPS OVER THE REGION THURSDAY WITH
HIGHEST CHANCES FOR SOUTHERN GA ZONES. OVERALL HIGH TEMPS ARE
EXPECTED TO PEAK IN THE MID/UPPER 80S OVER MOST LOCATIONS
WEDNESDAY...WITH SLIGHTLY COOLER TEMPS IN THE MID 80S OVER SOUTH
CAROLINA ON THURSDAY BEHIND THE FRONT. WEDNESDAY NIGHT LOWS ARE
EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE CENTER OF UPPER LEVEL RIDGING WILL REMAIN WEST OF THE
REGION...ALLOWING THE PATTERN ALOFT FOR THE SOUTHEAST STATES TO
BE SOMEWHAT WEAK AND PROGRESSIVE THROUGH MUCH OF THE EXTENDED
PERIOD. THE LINGERING FRONT NEAR THE SOUTHERN PERIPHERY OF THE
FORECAST AREA LOOKS TO REMAIN GENERALLY IN PLACE...EVENTUALLY
TRANSITIONING INTO A COASTAL FRONT/COASTAL TROUGH FEATURE AS HIGH
PRESSURE BUILDS FROM THE NORTH. MEDIUM RANGE MODEL SOLUTIONS STILL
DIVERGE ON DETAILS FOR THE LATE WEEK AND WEEKEND PERIOD...AND HAVE
DECIDED TO MAINTAIN A RATHER GENERIC 30 PERCENT POP DURING THE
DAYTIME HOURS FRIDAY THROUGH AT LEAST SUNDAY. IF THE COASTAL
TROUGH PATTERN DOES INDEED TAKE SHAPE...THEN EXPECT BEST
CONVECTIVE COVERAGE TO TRANSITION OFFSHORE EACH NIGHT. HIGH
TEMPERATURES WILL VARY LITTLE EACH AFTERNOON...REACHING THE UPPER
80S TO AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
TSTMS WILL MOVE ACROSS THE KCHS TERMINAL 06-08Z BRINGING GUSTY
WINDS AND LOCALIZED IFR VSBYS. THE NEAR TERM RISK FOR TSTMS SHOULD
END BY 08Z WITH A RETURN TO VFR CONDITIONS. VFR WILL DOMINATE AT
KSAV THROUGH SUNRISE WITH THE BULK OF THE TSTMS ACTIVITY PASSING
TO THE NORTH OF THAT TERMINAL. HIGH RESOLUTION MODELS SHOW ANOTHER
BATCH OF SHOWERS/TSTMS MOVING ACROSS THE COASTAL CORRIDOR BY LATE
MORNING AFTERNOON AS A POTENT SHORTWAVE PUSHES THROUGH. WILL
CARRY TEMPO GROUPS FOR 4SM TSRA BR BKN040CB FROM 18-21Z AT KCHS
AND 16-19Z AT KSAV TO COVER. ADJUSTMENTS WILL MOST CERTAINLY BE
NEEDED AS THE MORNING PROGRESSES.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS TUESDAY THROUGH
THURSDAY IN ASSOCIATION WITH SCATTERED TO NUMEROUS
SHRA/TSRA...MAINLY DURING AFTERNOON HOURS.

&&

.MARINE...
TONIGHT...SOUTHERLY WINDS WILL INCREASE SLIGHTLY AHEAD OF AN
APPROACHING COLD FRONT FAR UPSTREAM. SPEEDS COULD REACH AS HIGH
AS 15 TO 20 KT AT TIMES WITH SEAS BUILDING TO 2 TO 4 FT...HIGHEST
BEYOND 20 NM.

TUESDAY THROUGH FRIDAY...WINDS/SEAS WILL LIKELY REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS FOR MUCH OF THE DAY TUESDAY BEFORE
INCREASING TUESDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SFC COLD FRONT
APPROACHING THE WATERS FROM THE WEST/NORTHWEST LATE. AS A
RESULT...SOUTH/SOUTHWEST FLOW IS ANTICIPATED TO SURGE TUESDAY NIGHT
WITH 20-25 KT WINDS AND SEAS UP TO 5 FT BEYOND 20 NM. EXPECT WIND
DIRECTIONS TO VEER WEST/NORTHWEST AS THE FRONT STEADILY SLIPS OVER
THE WATERS WEDNESDAY INTO THURSDAY...WITH WIND SPEEDS DIMINISHING AS
THE FRONT WEAKENS/STALLS. NUMERICAL MODEL SOLUTIONS DIFFER REGARDING
THE PRECISE LOCATION OF THE STALLING FRONT...BUT WILL LEAN TOWARD
PERSISTENCE IN INDICATING A GENERAL EAST/NORTHEAST FLOW FOR THURSDAY
AND FRIDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CONDITIONS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jun 17, 9:04 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
904 PM EDT MON JUN 17 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-190115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
904 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 9:40 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EDT MON JUN 17 2013

GAZ087-088-099-100-180230-
BULLOCH-CANDLER-JENKINS-SCREVEN-
940 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1030 PM EDT...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS LAKE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS LAKE...THRIFT...FOUR POINTS...FOUR POINTS...EMMALANE...
IRONGATE...HOPEULIKIT...WESTBROOKE...MIDDLEGROUND...HUNTERS POINTE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3252 8215 3256 8208 3254 8203
      3260 8201 3266 8209 3274 8212 3291 8183
      3270 8167 3224 8166 3234 8224 3235 8226
TIME...MOT...LOC 0140Z 247DEG 20KT 3260 8199
Special weather statement, Jun 17, 10:52 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT MON JUN 17 2013

GAZ087-088-180345-
JENKINS-SCREVEN-
1052 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 1145 PM EDT...

AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...ROGERS...BIRDSVILLE...BUTTS...FOUR POINTS...EMMALANE...
LINCOLN STATE PARK...MILLEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8213 3292 8208 3293 8195 3295 8187
      3295 8182 3291 8176 3300 8163 3268 8154
      3263 8204 3267 8209 3282 8215
TIME...MOT...LOC 0252Z 257DEG 22KT 3279 8216
Special weather statement, Jun 18, 1:34 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT TUE JUN 18 2013

SCZ043>045-049-050-052-180600-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
134 AM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 200 AM EDT...

AT 130 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GETTYSVILLE TO
ASHEPOO...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...JACKSONBORO...HOLLYWOOD...SUMMERVILLE...WEST ASHLEY...
DELMAR CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

&&

LAT...LON 3306 7997 3270 8010 3268 8063 3301 8041
TIME...MOT...LOC 0534Z 252DEG 34KT 3296 8032 3274 8051
Special weather statement, Jun 18, 2:02 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 AM EDT TUE JUN 18 2013

SCZ044-045-049-050-052-180630-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL
BERKELEY-
202 AM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 230 AM EDT...

AT 158 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DORCHESTER ESTATES
TO FENWICK...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...DELMAR CROSSROADS...WEST ASHLEY...NORTH CHARLESTON...
SUMMERVILLE...DOWNTOWN CHARLESTON...GOOSE CREEK...NAVAL WEAPONS
STATION CHARLESTON...RAVENEL...JOHNS ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3315 7979 3266 8002 3255 8050 3303 8025
TIME...MOT...LOC 0601Z 253DEG 23KT 3298 8019 3266 8036

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:34 AM EDTSpecial Weather StatementCHSDorchester26 min
Jun 18, 1:54 AM EDTAreal Flood AdvisoryCHSCharleston81 min
Jun 18, 2:02 AM EDTSpecial Weather StatementCHSCharleston28 min
Jun 18, 2:06 AM EDTSpecial Marine WarningCHS39 min
Jun 18, 2:29 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jun 18, 2:36 AM EDTSpecial Marine WarningCHS114 min
Jun 18, 3:31 AM EDTSpecial Marine WarningCHS119 min
Jun 18, 1:29 PM EDTSpecial Weather StatementCHSAllendale91 min
Jun 18, 2:30 PM EDTSevere Thunderstorm WarningCHSAllendale45 min
Jun 18, 3:02 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min
Jun 18, 3:04 PM EDTSmall Craft AdvisoryCHS19 hr
Jun 18, 4:12 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston53 min
Jun 18, 5:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 18, 7:33 PM EDTRiver Flood WarningCHSColleton, Dorchester54 hr

Nearby

Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.